Progesterone Therapy Question

by Laurie
(Maryland)

Hi Wray, this is my second month using progesterone. I'm 37 years old with PCOS and adrenal fatigue. I suffer from irregular periods and what seems like PMS that lasts the whole month.

The first month of using progesterone I used 160 mg per day for 14 days. I felt it helped my anxiety but it didn't help with bloating and weight gain. It took 5 days to start my period after stopping the progesterone. During those 5 days, my anxiety came back and I felt severe PMS symptoms so I decided to try using the progesterone cream for the entire month to see if this would help.

I'm in my second now, my estrogen dominance symptoms are severe (weight gain, bloating, joint pain, back ache, breast pain, uterus pain). I've upped my dose to 300-400 mg per day and my symptoms are still just as bad.

Is this just the normal estrogen dominance that happens when starting progesterone therapy? I thought it would improve with upping the dosage. How long will this last before the progesterone cream starts helping me?

Thank you!

Comments for Progesterone Therapy Question

Click here to add your own comments

Jun 13, 2011
Dosage
by: Annette Canada

I feel your pain. I'm 39 and have had a real bad time as well. I want to encourage you though it does get better. I was on birth control for many years so when I started progesterone I was very symptomatic. I started at 200 milligrams and as yourself everything got worse and worse for me to. I now have to take 600-1000 milligrams a day to find a livable level. For me that is what it took and I'm 7 months into it. Many things have gotten better but I'm still in an estrogen battle. My advice is forget trying to cycle it and use it straight through until your symptoms lift, then worry about trying to cycle it. I think liver support is very important so I went on dandelion and celery to detox m liver. Also vitamin d is very important. Be at peace about using higher amounts, I was anxious about it as well. Let your body be your guide, it will tell you what you need. I start in the morning at 200 milligrams and apply it throughout the day to how I feel so I can get through the day. At night I load up 200-400 milligrams depending on how my day went. This works for me just experiment and find the amount that works for you. I hope this helps.

Jun 16, 2011
Thank you, Annette!
by: Laurie

Thanks for sharing your story, Annette. And thank you for the advice as well.

I tried to go the whole cycle this month and went a little over a 400 mg dosage. I feel so awful and in so much pain, that I stopped it a couple days ago to induce a period. I felt like my body was fighting to have a period and feel like this is the only way to get relief. I'm suffering horribly from uterus and back pain! And the weight gain really pisses me off! LOL!

I can't imagine going on such a high dose as you. I fear I will get even fatter. I guess I won't know unless I try. I'm glad you've found relief on such high doses. I think I will give it a try next month.

Thanks again!

Jun 17, 2011
too funny
by: Annette Canada

Ah Laurie it will get better. I have been on the cream for seven months now and have gotten a regular period every month, weird eh! I know all to well what you are going through and it isn't fun. Now that you have stopped the cream and if you don't feel to awful wait for your period. IF symptoms are unbearable the start it again. I would encourage you not to focus on your cycle but your symptoms. You want to bring those symptoms down and the only way is by staying on the cream and pressing through it. Trust me you won't blow up lol but the mere fact you are experiencing all those symptoms means your estrogen is high. Yes I know it is unsettling taking so much cream but I couldn't function unless I did. I'm about 60% better and can't wait to be balanced. Normal I can't even remember what that is anymore. Make sure to taking the right amount of vitamin d. Hope you feel better soon.

Jun 21, 2011
Progesterone Therapy Question
by: Wray

Hi Laurie I can't add much more to Annette's comment, she's been through hell and back trying to normalise how she feels. In fact you might like to read more of her battle here. Please read through Eve and CamperKat's struggles too, see here and here. All three have both been so supportive of me in answering queries, I can't get to them all in the time I would like to. It's impossible to tell how long it will take, it's dependant on so many things. For instance how much oestrogen is present, is there a lack of vitamin D, this has a huge bearing on how we feel, dark winter days, even cloudy days, drop progesterone levels. And stress, this drops levels sharply. Progesterone is an essential part of any PCOS protocol, but above all, please have a vitamin D test done. A lack of this stops ovulation, causes inflammation, plus it reduces the benefits of progesterone. For more info see the Vitamin D Council and GrassrootsHealth websites. The safety of progesterone is without question, amounts greater than 1200mg/day are given via IV transfusion to brain trauma victims. In over 30 years of testing many drugs, it's the only thing that has helped TBI victims, see here and here. Incidentally, over 70% of TBI victims are men. Take care Wray

Jun 21, 2011
Dosage
by: Wray

Hi Annette Bless you once again for your support! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...